Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 18, 2019, 12:33 PM PDT for Elko County, Humboldt County, White Pine County, Nevada. It took effect at Oct 19, 2019, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 12:33 PM PDT (19:33 UTC)
- In effect from
- Oct 19, 2019, 11:00 AM PDT
- Expired
- Oct 19, 2019, 9:14 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 58 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS75 KLKN 181933 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1233 PM PDT Fri Oct 18 2019 NVZ031-033-034-039-190345- /O.NEW.KLKN.WI.Y.0019.191019T1800Z-191020T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Wells, Ruby Valley, and Pequop Summit 1233 PM PDT Fri Oct 18 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range and South Central Elko County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Some of the strongest winds will be in mountains and along the eastern slopes of mountains, such as Ruby and Clover valley areas east of the Ruby mountains. Additionally, areas prone to strong west to northwesterly winds, such as the West Wendover area will have strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn 96
4 follow-up statements
996 WWUS75 KLKN 190052 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 552 PM PDT Fri Oct 18 2019 NVZ030-038-190900- /O.EXA.KLKN.WI.Y.0019.191019T1800Z-191020T0600Z/ Humboldt County-Southwestern Elko County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Elko, Spring Creek, and Carlin 552 PM PDT Fri Oct 18 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Westerly winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Southwestern Elko County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected which could make travel hazardous, especially along I80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-034-039-190900- /O.CON.KLKN.WI.Y.0019.191019T1800Z-191020T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Wells, Ruby Valley, and Pequop Summit 552 PM PDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range and South Central Elko County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Some of the strongest winds will be in mountains and along the eastern slopes of mountains, such as Ruby and Clover valley areas east of the Ruby mountains. Additionally, areas prone to strong west to northwesterly winds, such as the West Wendover area will have strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
101 WWUS75 KLKN 190802 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 102 AM PDT Sat Oct 19 2019 NVZ030-031-033-034-038-039-191615- /O.CON.KLKN.WI.Y.0019.191019T1800Z-191020T0600Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-Southwestern Elko County- South Central Elko County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit 102 AM PDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range, Southwest Elko County, and South Central Elko County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Some of the strongest winds will be in mountains and along the eastern slopes of mountains, such as Ruby and Clover valley areas east of the Ruby mountains. Additionally, areas prone to strong west to northwesterly winds, such as the West Wendover area will have strong winds. North to south lying highways will have strong cross winds, such as US 93 and 95 and State Route 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
743 WWUS75 KLKN 192126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 226 PM PDT Sat Oct 19 2019 NVZ030-031-033-034-038-039-200600- /O.CON.KLKN.WI.Y.0019.000000T0000Z-191020T0600Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-Southwestern Elko County- South Central Elko County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit 226 PM PDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected in most areas. Locally higher winds and gusts are likely over mountains and areas just east of mountains ranges. * WHERE...Humboldt County, Northern Elko County, Southeastern Elko County, Ruby Mountains/East Humboldt Range, Southwest Elko County, and South Central Elko County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Some of the strongest winds will be in mountains and along the eastern slopes of mountains, such as Ruby and Clover valley areas east of the Ruby mountains. Additionally, areas prone to strong west to northwesterly winds, such as the West Wendover area will have strong winds. North to south lying highways will have strong cross winds, such as US 93 and 95 and State Route 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn 96
684 WWUS75 KLKN 200414 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 914 PM PDT Sat Oct 19 2019 NVZ030-031-033-034-038-039-200515- /O.CAN.KLKN.WI.Y.0019.000000T0000Z-191020T0600Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-Southwestern Elko County- South Central Elko County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit 914 PM PDT Sat Oct 19 2019 ...WIND ADVISORY IS CANCELLED... The strong winds that prompted the wind advisory have decreased to below threshold values. Winds will be out of the northwest 10 to 15 mph with occasional gusts to 25 mph through the late evening, before diminishing to below 15 mph. Therefore, the advisory has been canceled. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 18, 1:46 AM PDT, 10 hours 47 minutes earlier.
Area forecast discussion, Oct 18, 1:46 AM PDT, 10 hours 47 minutes before
Area Forecast Discussion National Weather Service Elko NV 146 AM PDT Fri Oct 18 2019 .SYNOPSIS...More cool temperatures Friday and then a pretty strong weather system brings rain and snow showers on the weekend. Some bridges could get slick, but other travel problems are not expected. Saturday could get quite windy in spots. && .SHORT TERM...Today through Saturday. Broad meridional trough over western North America with a short wave over Utah and roughly zonal flow over the Great Basin today. The next short wave is just deepening over the northeast Pacific and will dig southeast tonight and Saturday. Late Saturday morning into the afternoon, precipitable water values actually exceed 0.5" over parts of northern Nevada before the post front dry air drops in later Saturday. Precip Saturday will be initially confined to northern Nevada but will drop into parts of central and eastern as the trough moves east Saturday afternoon and early evening. Thicknesses drop to 546 dm over much of the north and east, cold enough for snow in the mountains and higher valleys, though little accumulation is expected in valleys, if any. Mountains in the far north, especially Jarbidge could get a few inches. Some overpasses and bridges will get a little icy in the colder air, but travel restrictions and such are not expected. The thickness gradient and upper jet support will drive up winds on Saturday. The combination of winds and precip will make a raw day in some places. Saturday morning wind chills will be brisk even in central Nevada, but remain cold all day in the north with clouds in the way of the sun. .LONG TERM...Saturday night through next Friday. Northwest flow in the wake of the upper trough will usher in a drier air mass into the state Saturday night into Sunday morning. This will continually diminish leftover light snow showers through Sunday afternoon. A broad high pressure sets up over coastal CA Monday and Tuesday bringing substantially warmer temperatures into Nevada Monday and Tuesday. A subtle perturbation moves through northeast Nevada Tuesday afternoon bringing a few clouds to northeast NV but dry conditions should prevail. Flow pattern shifts more to the northwest bringing cooler temperatures into the region for the latter half of the week but precipitation should stay well northeast of the state. High temperatures will range from the mid 40s across Elko county to the upper 50s farther south and west. Lows will gradually rise from the 20s Sunday morning to the lower 30s by midweek. && .AVIATION...Look for VFR conditions at all terminals for the next 24-hours. There will be gusts but speeds will remain below 25KT. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/93/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:41 PM PDT | Red Flag Warning | LKN | Elko | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.